Alert archive / Iowa / Wind Chill Advisories in 2008
Wind Chill Advisory 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Feb 9, 2008, 3:46 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Feb 10, 2008, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 3:46 AM CST (09:46 UTC)
- In effect from
- Feb 10, 2008, 12:00 AM CST
- Expired
- Feb 10, 2008, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 5:00 PM CST, 10 hours 46 minutes earlier.
Area forecast discussion, Feb 8, 5:00 PM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 PM CST FRI FEB 8 2008 .UPDATE... A QUICK UPDATE SENT TO REMOVE OR GREATLY LOWER POPS FOR LATE AFTERNOON...AND THIS EVENING. MOST AREAS WILL REMAIN DRY WEST OF THE FORCING...WHICH IS ALREADY EAST OF THE MISSISSIPPI RIVER. ALSO LOWER SNOW AMOUNTS...EXCEPT IN THE FAR EAST WHERE FORCING LINGERS PAST 02Z. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE && ERVIN
Hazardous weather outlook, Feb 8, 4:40 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 440 AM CST FRI FEB 8 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 440 AM CST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE WILL BRING ANOTHER ROUND OF LIGHT SNOW THIS AFTERNOON AND EVENING. A DUSTING OF UP TO NEAR AN INCH OF NEW SNOWFALL IS POSSIBLE...MAINLY IN ILLINOIS. ELSEWHERE...MAINLY FLURRIES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AFTERNOON INTO SUNDAY MORNING. A STRONG ARCTIC FRONT WILL PASS ACROSS THE AREA SATURDAY AFTERNOON. AS THE FRONT PASSES... TEMPERATURES WILL FALL SHARPLY SATURDAY AFTERNOON WITH WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THIS WILL ALLOW FOR CONSIDERABLE BLOWING AND DRIFTING OF SNOW WITH LOCALIZED NEAR BLIZZARD CONDITIONS POSSIBLE IN OPEN AND RURAL LOCATIONS. THE VERY STRONG WIND COMBINED WITH VERY COLD TEMPERATURES BELOW ZERO WILL ALSO RESULT IN WIND CHILLS OF 20 TO 35 BELOW ZERO LATE SATURDAY EVENING INTO SUNDAY. WEATHER HEADLINES APPEAR LIKELY FOR EXTREME AND DANGEROUS COLD WITH THIS STORM SYSTEM. MONDAY INTO TUESDAY...ANOTHER WINTER STORM SYSTEM WILL AFFECT THE REGION. CURRENT INDICATIONS SUGGESTS THAT LIGHT TO POSSIBLY MODERATE ACCUMULATIONS OF SNOW WILL BE POSSIBLE. HOWEVER...IT REMAINS TOO UNCLEAR TO PROVIDE SPECIFIC SNOW AMOUNTS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SHEETS/NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:46 AM CST | Wind Chill Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 3 more | 32 hr |
| Feb 9, 5:50 PM CST | Blowing Snow Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 5 more | 6 hr |
Nearby
Wind Chill Advisories in Iowa, 2008Wind Chill Advisories in Illinois, 2008Wind Chill Advisories in Missouri, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.